Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Are Hydromorphone and Dilaudid of same composition?

is hydromorphone 1mg and dilaudid the same thing my 94 yr old father with alzheimers has been put on 1/2 of 1 mg hydromorphone in the morning and 1 mg at bedtime plus 2 Tylenol 500 in the morning 1 at noon 1 at 5 and 1 at bedtime he has severe back pain that goes right down one leg and still complains sometimes of pain they have prn for dilaudid but as soon as we give him that he seems right out of it scares us wonder if we could give him 2 Tylenol at noon instead.
Wed, 15 May 2019
Report Abuse
General & Family Physician 's  Response
Hi,

Hydromorphone and Dilaudid are of the same composition. This is known for effect on the central nervous system like drowsiness. Also, as he is taking Tylenol in so much quantity, please get his liver function tests done regularly to diagnose any liver impairment at an early stage. If the Dilaudid is causing the effect mentioned by you, you can talk to the healthcare physician for substitutes of it like Gabapentin or Tramadol. But don’t abruptly discontinue Hydromorphone as it can cause withdrawal effects.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Maninder, General & Family Physician
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Are Hydromorphone and Dilaudid of same composition?

Hi, Hydromorphone and Dilaudid are of the same composition. This is known for effect on the central nervous system like drowsiness. Also, as he is taking Tylenol in so much quantity, please get his liver function tests done regularly to diagnose any liver impairment at an early stage. If the Dilaudid is causing the effect mentioned by you, you can talk to the healthcare physician for substitutes of it like Gabapentin or Tramadol. But don’t abruptly discontinue Hydromorphone as it can cause withdrawal effects. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Maninder, General & Family Physician